Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Psychiatric Side effects of Atripla and taking it on an empty stomach.
Nov 29, 2006

I just started therapy with Atripla about four weeks ago. I have had problems with anxiety, and nervousness. It makes me feel very self conscience and insecure. Sometimes even confused at work. I'm wondering if these side effects will fade away with time. Also it seems like one is supposed to take Atripla on an empty stomach. I tend to always be very hungry right before I take my medicine at night. If I don't take it on an empty, will it still do it's job? I have only missed two doses in one month. Will that cause resistance? Is it possible to take something like Xanex for the Anxiety and nervous system side effects? Thanks

Emilio

Response from Dr. Henry

For most but not all patients who experience brain/central nervous system side effects from the efavirenz in Atripla--the symptoms diminish over the first 2-6 weeks. Some studies have suggested that after 4-6 weeks the rate of those side effects due to efavirenz is similar to the rate of patients not taking efavirenz. In mny experience perhaps 10% of patients still have annoying central nervous system side effects after 4-6 weeks attributable to efavirenz. The rate may be somewhat higher in certain groups (such as African-Americans) who may average higher levels of the drug partly due to genetic factors/liver function. Efavirenz levels are boosted if taken with high fat meals though low fat meals/snacks are usually OK. In patients who otherwise are OK with Atripla judicious use of sedative/hypnotic drugs on a trial basis can be helpful. KH



Previous
Kidneys Cause for Concern?
Next
changing from travuda&sutiva to whats is best

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement